MAUDE Adverse Event Report: COOK INC COPE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC COPE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: clinical specialist.Pma/510(k) #: preamendment.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a cope mandril wire guide was used in a (b)(6) male patient for a peripheral angiogram.The user reports that this was not the wire from the micropuncture kit, as it was opened separately.The report states that the user had radial access in the left arm, with an aortogram and imaging completed through the arm.A runoff of both legs through that approach was done and access to the groin was attempted.The micropuncture wire was advanced through the needle, the needle was removed and the micropuncture dilator was inserted.As the user attempted to remove the micropuncture wire with the dilator, the wire pulled apart (elongated) and separated on the way out.As reported, approximately 100 mm of the wire, including the distal tip, remained in the patient.However, due to the patients heavily calcified femoral artery, they could not gain access for a snare to attempt to retrieve the remaining wire fragment.The patient was scheduled for an open bypass endarterectomy (date unknown) therefore, the user decided to delay removal until then.No other adverse effects were reported for this incident.No resistance was encountered as the wire was removed through the micropuncture sheath with the dilator.There was no kinking of the wire noted.It was reported that there may have been some sort of manipulation of the wire while inside the needle.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Concomitant medical products: product received on: 04jun2019.Investigation ¿ evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection, functional test, and dimensional verification, were conducted during the investigation.The complaint device was returned in a used and damaged condition.The visual inspection of the complaint device could not confirm the exact length of the missing distal portion of the wire guide due to the condition of the device.It was, however, confirmed to be missing and separated off the elongated region.The distal solder and tip of the device appeared missing.Dimensional analysis for the outer diameter of the device confirmed that it was within the correct specification.Based on device analysis, there is no evidence to suggest that the device was not manufactured within the correct specifications and tolerances.Additionally, a document based investigation evaluation was performed.A review of the device history record for lot 9513360 revealed one related nonconformance in which two devices were scrapped out for insufficient solder connection.A software search revealed no other complaints have been reported for the complaint device lot.There is no evidence to suggest there is nonconforming product in house or out in the field.Based on the information provided, visual inspection of returned product and the results of the investigation, cook has concluded that issues during the procedure likely led to the device failure.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COPE MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8628128
Report Number1820334-2019-00989
Device Sequence Number14017280
Product Code DXQ
UDI-Device Identifier00827002051836
UDI-Public(01)00827002051836(17)240307(10)9513360
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2024
Device Model NumberN/A
Device Catalogue NumberPMG-18SP-60-COPE
Device Lot Number9513360
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2019
Initial Date Received by Manufacturer 05/09/2019
Supplement Date Received by Manufacturer06/17/2019
Initial Report FDA Received Date05/21/2019
Supplement Report FDA Received Date06/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR